The Michigan Mathematical Journal

Wonderful compactification of an arrangement of subvarieties

Li Li

Full-text: Open access

Article information

Michigan Math. J., Volume 58, Issue 2 (2009), 535-563.

First available in Project Euclid: 13 August 2009

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 14N20: Configurations and arrangements of linear subspaces
Secondary: 55R81


Li, Li. Wonderful compactification of an arrangement of subvarieties. Michigan Math. J. 58 (2009), no. 2, 535--563. doi:10.1307/mmj/1250169076.

Export citation


  • M. Atiyah and I. Macdonald, Introduction to commutative algebra, Addison-Wesley, Reading, MA, 1969.
  • S. Axelrod and I. Singer, Chern--Simons perturbation theory II, J. Differential Geom. 39 (1994), 173--213.
  • R. Bott, On the iteration of closed geodesics and the Sturm intersection theory, Comm. Pure Appl. Math. 9 (1956), 171--206.
  • C. De Concini and C. Procesi, Wonderful models of subspace arrangements, Selecta Math. (N.S.) 1 (1995), 459--494.
  • W. Fulton, Intersection theory, 2nd ed., Ergeb. Math. Grenzgeb. (3), 2, Springer-Verlag, Berlin, 1998.
  • W. Fulton and R. MacPherson, A compactification of configuration spaces, Ann. of Math. (2) 139 (1994), 183--225.
  • R. Hartshorne, Algebraic geometry, Grad. Texts in Math., 52, Springer-Verlag, New York, 1977.
  • Y. Hu, A compactification of open varieties, Trans. Amer. Math. Soc. 355 (2003), 4737--4753.
  • M. Kapranov, Chow quotients of Grassmannians, I. I. M. Gel'fand seminar, Adv. Soviet Math., 16, part 2, pp. 29--110, Amer. Math. Soc., Providence, RI, 1993.
  • S. Keel, Intersection theory of moduli space of stable $n$-pointed curves of genus zero, Trans. Amer. Math. Soc. 330 (1992), 545--574.
  • ------, Intersection theory of linear embeddings, Trans. Amer. Math. Soc. 335 (1993), 195--212.
  • G. Kuperberg and D. Thurston, Perturbative 3-manifold invariants by cut-and-paste topology, preprint, math.GT/9912167.
  • R. MacPherson and C. Procesi, Making conical compactifications wonderful, Selecta Math. (N.S.) 4 (1998), 125--139.
  • D. Thurston, Integral expressions for the Vassiliev knot invariants, preprint, math.AG/9901110.
  • A. Ulyanov, Polydiagonal compactification of configuration spaces, J. Algebraic Geom. 11 (2002), 129--159.